MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750609
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of a fistula collateral, the embolization coil would not advance out of the catheter tip or retract.It was determined that the coil detached.The coil could not be advanced with a pusher, and so the entire catheter was removed with the implant coil.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The pusher, introducer, and dispenser hoop were not returned for analysis.Review of the unit found the distal end of the implant to be protruding from the catheter.The implant was stretched where it exited distally from the catheter.The distal loops were intact.Attempts to flush the catheter to free the implant were unsuccessful.The catheter was excised to determine the mechanics of the failure to advance.The implant was found to be stretched through to the proximal end.The proximal end of the implant was found to be "train wrecked." this location prevented the advancement/retraction of the implant.No damage was noted on the catheter.Based on the investigation findings and available information, the reported complaint is confirmed.The implant was found to be stuck in the catheter upon receipt.The pusher was no longer attached to the implant.The investigation determined that the implant experienced train-wrecking.The investigation could not confirm the circumstances that led to the damage to the implant, but the damages are consistent with the implant becoming stuck during advancement and experiencing compression forces (i.E.Advancement forces) over specification which caused the train-wrecking; tensile forces (i.E.Retraction forces) that exceeded the strength of the coil and the attachment monofilament likely caused the stretching and separation from the pusher.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8923747
Report Number2032493-2019-00199
Device Sequence Number13960216
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)161208(17)211130(10)16120811
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number45-750609
Device Catalogue Number45-750609
Device Lot Number16120811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight86